Mycophenolate/myfortic what's the difference ?

Hi , I have been reading a couple of posts regarding Mycophenolate intolerance , it is in my notes that I am Mycophenolate intolerant but then I was put on myfortic which is a large orange 360mg tablet, when you Google myfortic it comes up as Mycophenolate acid, I believe myfortic is a more gastro resistant version but I could be wrong, does anyone know the answer to this , thanks

4 Replies

  • My reply over on the other thread:

    I think you are absolutely correct and there is a warning that patients intolerant of Mycophenolate should not be given Myfortic. Perhaps it depends on what sort of intolerance the doctor thinks it is - it is an enteric formulation (gastro-resistant) that delivers a delayed release. If the problem with mycophenolate was gastric problems it is probably OK. If it was a hypersensitivity response then maybe not.

    A very interesting question -that I would ask my doctor!

  • The trouble is when you are taking other meds how do you know which is causing the problems, I have always been on steroids and I am on warfarin ( rat poison) , could be any of them .

  • Tell me about it! And not only each individual substance - but when you are on multiple substances the interactions must change because of the pharmcodynamics of each drug! I've been saying it for years but doctors often seem oblivious, especially in the UK. They dish out tablet A because that is what they always use for BP. That causes a side effect problem - so instead of trying tablet C, they give tablet B to deal with the side effects - and so on ad nauseum. There have even been patients on 2 different tablets for the same thing when they didn't need to be simply because a doctor didn't look at their medication list. There is one estimate that well over a third of patients who are in hospital are there because of drug interactions/wrong doses. Not just in the UK mind - same in other countries.

    We had an uncle who under his UK GP was on 10 different medications for various cardiac-associated problems and he collapsed while on holiday in Spain. The local hospital doctor there was horrified, stopped everything and started again. He went home on only 1 or 2 pills - and well over 30lbs of water lighter - and lived for another 15-20 years perfectly well.

    ALWAYS ask a pharmacist for their opinion - they didn't sleep through their pharmacology lectures and it is their business!

  • Yes you are right , I always ask if something new being given is ok with the medication I am already on I remember years ago I asked a doctor for some more of an anti sickness pill I had been taking for years he gave me a different tablet saying the ones I had been taking for years interacted with my other medication and the number of times a doctor has tried to give me antiinflammatory pain killers I have lost count of , not meant to take them when you have kidney disease

You may also like...